Contrast-induced encephalopathy presenting as acute subarachnoid hemorrhage

Title

Contrast-induced encephalopathy presenting as acute subarachnoid hemorrhage

Creator

Pokersnik J A; Liu L; Simon E L

Publisher

American Journal of Emergency Medicine

Date

2018
2018-06

Description

Contrast media induced encephalopathy is a rare complication of contrast administration characterized by nonspecific neurological signs and symptoms that may present both clinically and radiolographically as subarachnoid hemorrhage. While there are few reported presentations in the neurology literature after inpatient contrast administration, similar emergency department presentations have not been documented. We describe a patient who presented with encephalopathy and expressive aphasia after outpatient evaluation of an intrathecal analgesia pump who had radiographic imaging consistent with acute subarachnoid hemorrhage. The hyperdensities seen on computed tomography scanning were subsequently identified as residual gadolinium contrast media resulting in allergic encephalopathy in this patient. (C) 2018 Elsevier Inc. All rights reserved.

Subject

Allergy; Contrast; Contrast-induced; coronary intervention; Emergency Medicine; Encephalitis; Encephalopathy; gadolinium; neurotoxicity; oxidative stress; rat cortical-neurons; SAH

Format

Journal Article

Search for Full-text

Users with a NEOMED Library login can search for full-text journal articles at the following url: https://libraryguides.neomed.edu/home

Rights

Article information provided for research and reference use only. All rights are retained by the journal listed under publisher and/or the creator(s).

Pages

2-2

Issue

6

Volume

36

Citation

Pokersnik J A; Liu L; Simon E L, “Contrast-induced encephalopathy presenting as acute subarachnoid hemorrhage,” NEOMED Bibliography Database, accessed September 23, 2021, https://neomed.omeka.net/items/show/6786.

Social Bookmarking